Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 166, NWS Raleigh, NC

August 18, 2014Davidson County, Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 18, 2014, 5:20 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 5:20 PM EDT (21:20 UTC)
Expired
Aug 18, 2014, 6:15 PM EDT
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS52 KRAH 182120
SVRRAH
NCC057-081-151-182215-
/O.NEW.KRAH.SV.W.0166.140818T2120Z-140818T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 519 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  HIGH POINT TO NEAR THOMASVILLE TO 14 MILES WEST OF LINWOOD...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGH POINT...ASHEBORO...LEXINGTON...RANDLEMAN...NORTH CAROLINA
  ZOO...THOMASVILLE...LINWOOD...ARCHDALE...TRINITY...PLEASANT
  GARDEN...JAMESTOWN...LIBERTY...RAMSEUR...DENTON...FRANKLINVILLE...
  STALEY...CLIMAX...RANDLEMAN REGIONAL RESERVIOR MARINA...NEWSOM AND
  MARTHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3581 8046 3589 8020 3602 8013 3601 8005
      3604 8004 3592 7954 3571 7956 3551 7994
      3551 8018 3555 8021 3558 8021 3568 8033
      3572 8033 3574 8046 3577 8045 3579 8048
TIME...MOT...LOC 2119Z 287DEG 25KT 3597 8007 3587 8013 3573 8058 
$$

77
2 follow-up statements
623 
WWUS52 KRAH 182200
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT MON AUG 18 2014

NCC057-081-151-182215-
/O.CON.KRAH.SV.W.0166.000000T0000Z-140818T2215Z/
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
600 PM EDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN GUILFORD...RANDOLPH AND SOUTHERN DAVIDSON
COUNTIES...
 
AT 559 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF ASHEBORO TO RANDLEMAN TO 7 MILES SOUTHEAST OF LINWOOD...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...LEXINGTON...RANDLEMAN...NORTH CAROLINA ZOO...
LINWOOD...ARCHDALE...TRINITY...PLEASANT GARDEN...LIBERTY...RAMSEUR...
DENTON...FRANKLINVILLE...STALEY...CLIMAX...RANDLEMAN REGIONAL
RESERVIOR MARINA...GORDONTOWN...HIGH ROCK...HIGH ROCK LAKE MARINA &
CAMPGROUND AND NC WILDLIFE ACCESS BOAT LAUNCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3586 8007 3600 7986 3592 7954 3571 7956
      3551 7994 3551 8018 3555 8021 3558 8021
      3568 8033 3572 8033 3574 8046 3577 8045
      3578 8047 3579 8047
TIME...MOT...LOC 2159Z 287DEG 25KT 3589 7975 3579 7981 3565 8026 

$$

77
414 
WWUS52 KRAH 182212
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT MON AUG 18 2014

NCC057-081-151-182221-
/O.EXP.KRAH.SV.W.0166.000000T0000Z-140818T2215Z/
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
612 PM EDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD...
RANDOLPH AND SOUTHERN DAVIDSON COUNTIES WILL EXPIRE AT 615 PM EDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.

LAT...LON 3586 8007 3600 7986 3592 7954 3571 7956
      3551 7994 3551 8018 3555 8021 3558 8021
      3568 8033 3572 8033 3574 8046 3577 8045
      3578 8047 3579 8047
TIME...MOT...LOC 2209Z 287DEG 25KT 3589 7975 3579 7981 3565 8026 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 18, 3:58 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON AUG 18 2014

.SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE
REGION THROUGH MID-WEEK IN ASSOCIATION WITH A NORTHWEST FLOW ALOFT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

OVERVIEW: AS OF 19Z...A POTENT SHORTWAVE LOCATED OVER SOUTHERN VA
INVOF SOUTH HILL WILL CONTINUE TO TRACK EAST TOWARD VIRGINIA BEACH
AND ELIZABETH CITY THROUGH 00Z. ANOTHER SHORTWAVE WAS CENTERED
UPSTREAM NEAR LYNCHBURG VA...ON THE HEELS OF THE PRIOR WAVE. YET
ANOTHER DISTURBANCE WAS LOCATED OVER UPSTATE SC AND WILL TRACK
SLOWLY EAST ALONG OR NEAR THE NC/SC BORDER THROUGH THIS EVE. WITH
SUCH A COMPLICATED PATTERN...UNCERTAINTY IN CONVECTIVE EVOLUTION
REMAINS HIGH THIS AFT/EVE. PERVASIVE CLOUD COVER/PRECIP NORTH OF HWY
64 AND A MINIMUM IN 925 MB MOISTURE OVER MOST OF THE AREA PRIOR TO
17Z LARGELY SUPPRESSED DIURNAL DESTABILIZATION. HOWEVER...BOTH
DECREASING CLOUD COVER AND RICH LOW-LEVEL MOISTURE ADVECTION (~19C
DEWPT AT 925 MB) FROM THE SOUTHWEST HAVE RESULTED IN RAPID
DESTABILIZATION THE PAST SEVERAL HRS...WITH MODERATE TO STRONG
MLCAPE (2000-2500 J/KG) PER 19Z SPC MESOANALYSIS.

PRECIP/TEMPS: GIVEN THE PRESENCE OF SEVERAL SHORTWAVES POISED TO
BRUSH BOTH THE NORTHERN/SOUTHERN PERIPHERY OF CENTRAL NC...DEEP
MOISTURE (PWAT 1.75-2.00") AND MODERATE INSTABILITY...EXPECT
CONVECTION TO INCREASE IN COVERAGE/INTENSITY LATE THIS AFT/EVE...
WITH A LOW CHANCE LINGERING OVERNIGHT. LOWS TONIGHT IN THE LOWER
70S.

SEVERE THREAT: A FAVORABLE COMBINATION OF INSTABILITY AND LOW/DEEP
LAYER SHEAR HAS EMERGED THIS AFTERNOON IN THE TRIAD...WHERE A WEAK
MESOLOW HAS DEVELOPED ALONG A BAROCLINIC ZONE GENERATED BY
DIFFERENTIAL HEATING/EVAP COOLING. IN THIS AREA...CONVECTIVE
PARAMETERS WOULD SUGGEST A POTENTIAL FOR SUPERCELLULAR ORGANIZATION
AND PERHAPS AN ISOLD TORNADO. OUTSIDE OF THIS LOCALLY FAV
ENVIRONMENT...STRON INSTABILITY AND UNIDIRECTIONAL DEEP LAYER SHEAR
ON THE ORDER OF 20-30 KT (STRONGEST NORTH) WOULD SUGGEST CONVECTION
WILL TAKE ON EITHER MULTICELL/SUPERCELLULAR CHARACTERISTICS WITH A
POTENTIAL TO PRODUCE DAMAGING WINDS AND MARGINALLY SVR HAIL THROUGH
00-03Z THIS EVENING. -VINCENT

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 330 PM MONDAY...

EXPECT PRECIP CHANCES NEAR OR SLIGHTLY ABOVE CLIMATOLOGY...AROUND 30-
40%...IN ASSOC/W A PATTERN OF WNW/NW FLOW ALOFT AND ABOVE NORMAL
MOISTURE. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 220 PM MONDAY...

THE MAJOR PROBLEM THROUGH THE LONG TERM PERIOD WILL BE DISCERNING
WHEN AND WHERE A HIGHER PROBABILITY OF PRECIPITATION WILL OCCUR.
THERE IS GOOD MODEL CONSENSUS AS TO THE TRANSITION TO A LARGER SCALE
BLOCKING PATTERN OVER THE EASTERN CONUS THROUGH THE WEEKEND. THE
GRADUAL MIGRATION OF AN UPPER LOW ACROSS THE GREAT LAKES AND OFF THE
MID ATLANTIC COAST WEDNESDAY THROUGH FRIDAY WILL AMPLIFY INTO A
DEEPER UPPER TROF DOWN THE COAST INTO EARLY NEXT WEEK. CONCURRENT
AMPLIFICATION OF AN UPPER RIDGE WEST OF THE AREA WILL PRODUCE
PERSISTENT NORTHWEST FLOW WHICH WILL PRESENT THE USUAL PROBLEMS WITH
TIMING FEATURES THAT WILL BE STEERED INTO THE AREA. AIRMASS WILL BE
REASONABLY WARM (UPPER 80S TO LOW 90S) AND MOIST...PW ~1.5 INCHES...
BUT MOISTURE ADVECTION WILL BE HAMPERED BY WESTERLY FLOW ACROSS THE
DEEP SOUTH...SO CHANCES OF RAIN WILL BE IN THE CLIMATOLOGICAL
RANGE...30 PERCENT-ISH...WEDNESDAY THROUGH FRIDAY.

A COOL SURGE WILL PROGRESS SOUTH AND ACROSS THE AREA FRIDAY NIGHT AS
HIGH PRESSURE OVER FAR EASTERN CANADA IS SHUNTED DOWN THE EASTERN
SLOPES OF APPALACHIANS. THIS WILL ENHANCE A COASTAL TROF IN PLACE
OFFSHORE AND RESULT IN DEEP NORTH TO NORTHEAST FLOW WITH
ACCOMPANYING MOIST AND COOLER MARINE-FLAVORED AIRMASS PERSISTING
THROUGH MONDAY. ISENTROPIC LIFT WILL BE MINIMAL...AND MID LEVEL
FEATURES IN THE NORTHWEST FLOW WILL BE NIL-CONFIDENCE THIS FAR IN
ADVANCE. WOULD EXPECT PATCHY LIGHT RAIN/SHOWERS TO BE THE
PREDOMINANT TYPE OF PRECIP...WITH POTENTIAL FOR CONVECTION HINGING
ON UPSTREAM FEATURES WE MIGHT SEE 24-48 HOURS IN ADVANCE.
THICKNESSES WOULD INDICATE A 3-5 DEGREE COOL DOWN FOR SATURDAY...AND
ANOTHER 1-2 DEGREES SUNDAY AND MONDAY. THIS WOULD KEEP US IN THE MID
TO UPPER 80S EACH DAY...WHICH IS MORE LIKELY TO ERR ON THE HIGH SIDE
GIVEN THE LOOK OF THE PATTERN AND POTENTIAL FOR SOCKING IN SOME
SATURATED MARINE LAYER AIR OVERNIGHT WITH ACCOMPANYING DENSE FOG/LOW
STRATUS TO START THE DAYS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1115 AM MONDAY...

24-HR TAF PERIOD: PERIODS OF MVFR CEILINGS AND VISBYS ASSOCIATED
WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED AT MOST IF NOT ALL
TERMINALS THROUGH THIS EVENING. WINDS WILL BE LIGHT/VARIABLE AT
NORTHERN TERMINALS AND SOUTHWEST AT 5-10 KT AT SOUTHERN TERMINALS
(FAY). A PERIOD OF SUB-VFR CEILINGS AND/OR FOG WILL BE POSSIBLE AT
ALL TERMINALS EARLY TUE MORNING (08-13Z)...WITH THE BEST CHANCE IN
AREAS THAT RECEIVE RAINFALL THIS AFT/EVE...THOUGH CONFIDENCE REMAINS
TOO LOW TO INCLUDE MENTION THEREOF WITH THE 18Z TAF ISSUANCE.

LOOKING AHEAD: EXPECT A CLIMATOLOGICAL POTENTIAL FOR AFT/EVE SHOWERS
AND STORMS THROUGH MID TO LATE WEEK...ALONG WITH A POTENTIAL FOR FOG
AND/OR LOW CEILINGS DURING THE EARLY MORNING HOURS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...MLM
AVIATION...VINCENT
Hazardous weather outlook, Aug 18, 4:32 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON AUG 18 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-192045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
432 PM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING AS A
PAIR OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. A FEW
STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE HIGHEST
NORTH OF HIGHWAY 64. A BRIEF TORNADO CANNOT BE RULED OUT NEAR THE
INTERSTATE 85 CORRIDOR WHERE A BROAD AREA OF LOW PRESSURE HAS
RECENTLY DEVELOPED ALONG A WEAK FRONTAL ZONE NEAR THE VIRGINIA
BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Aug 18, 3:26 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT MON AUG 18 2014

NCZ084>086-182030-
HOKE-RICHMOND-SCOTLAND-
326 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE...SOUTHEASTERN
RICHMOND AND SCOTLAND COUNTIES UNTIL 430 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LAURINBURG...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...MAXTON...ANTIOCH...WAGRAM...GIBSON...EAST
LAURINBURG...CAMP MACKALL...SILVER CITY AND LAUREL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM.

&&

LAT...LON 3464 7948 3480 7967 3497 7968 3517 7911
      3490 7910 3483 7919 3484 7935 3482 7936
      3477 7933 3464 7945
TIME...MOT...LOC 1925Z 263DEG 20KT 3480 7960

WSS
Special weather statement, Aug 18, 3:32 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON AUG 18 2014

NCZ086-088-182030-
HOKE-CUMBERLAND-
332 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL HOKE
AND CENTRAL CUMBERLAND COUNTIES UNTIL 430 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...HOPE MILLS...EASTOVER...
STEDMAN...WADE...AUTRYVILLE...CEDAR CREEK AND ROCKFISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM.

&&

LAT...LON 3497 7924 3507 7926 3520 7866 3512 7865
      3511 7865 3509 7866 3509 7867 3508 7867
      3508 7866 3504 7866 3501 7864 3499 7864
      3497 7863 3493 7862
TIME...MOT...LOC 1931Z 263DEG 20KT 3502 7916

WSS
Special weather statement, Aug 18, 3:50 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT MON AUG 18 2014

NCZ021-182045-
FORSYTH-
350 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN FORSYTH
COUNTY UNTIL 445 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST BEND...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...CLEMMONS...LEWISVILLE...RURAL HALL...STANLEYVILLE...
DONNAHA AND PFAFFTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3617 8044
      3621 8045 3622 8043 3624 8045 3626 8045
      3623 8022 3599 8033 3604 8045 3606 8046
      3605 8047 3607 8051
TIME...MOT...LOC 1949Z 292DEG 6KT 3617 8055

77
Special weather statement, Aug 18, 4:12 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT MON AUG 18 2014

NCZ023-024-182115-
ORANGE-ALAMANCE-
412 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN ORANGE AND
NORTHERN ALAMANCE COUNTIES UNTIL 515 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CAMMACK PARK & MARINA...UNION RIDGE...ALTAMAHAW-OSSIPEE...
CARR...SCHLEY...ALTAMAHAW...LAKE BURLINGTON...PLEASANT GROVE AND ENO
RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3624 7895 3609 7898 3618 7953 3625 7953
TIME...MOT...LOC 2012Z 283DEG 23KT 3624 7947

77
Special weather statement, Aug 18, 4:27 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT MON AUG 18 2014

NCZ007-024-025-182130-
PERSON-ORANGE-DURHAM-
427 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN PERSON...
NORTHEASTERN ORANGE AND NORTH CENTRAL DURHAM COUNTIES UNTIL 530 PM
EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWERS...OR NEAR PROSPECT HILL...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...MORIAH...SURL...BAHAMA...LAKE MICHIE AND BUSHY FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3636 7880 3630 7880 3615 7882 3624 7918
      3624 7915 3638 7915
TIME...MOT...LOC 2026Z 284DEG 17KT 3630 7924

77
Special weather statement, Aug 18, 4:55 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON AUG 18 2014

NCZ008-009-182200-
VANCE-GRANVILLE-
455 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE AND
CENTRAL GRANVILLE COUNTIES UNTIL 600 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF BUTNER...OR 9 MILES WEST OF
OXFORD...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...KITTRELL...STEM...BEREA...GILLBURG...SOUTH
HENDERSON AND LAKE BUTNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3630 7828 3626 7831 3623 7834 3623 7838
      3617 7842 3616 7843 3617 7845 3617 7847
      3618 7848 3618 7849 3615 7851 3620 7880
      3636 7877
TIME...MOT...LOC 2054Z 283DEG 19KT 3626 7875

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:26 PM EDTSpecial Weather StatementRAHHoke, Scotland64 min
Aug 18, 3:32 PM EDTSpecial Weather StatementRAHCumberland, Hoke58 min
Aug 18, 3:50 PM EDTSpecial Weather StatementRAHForsyth55 min
Aug 18, 4:12 PM EDTSpecial Weather StatementRAHOrange63 min
Aug 18, 4:27 PM EDTSpecial Weather StatementRAHPerson63 min
Aug 18, 4:38 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange44 min
Aug 18, 4:40 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth65 min
Aug 18, 4:55 PM EDTSpecial Weather StatementRAHGranville65 min
Aug 18, 5:25 PM EDTTornado WarningRAHFranklin, Granville, Vance35 min
Aug 18, 5:45 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson45 min
Aug 18, 5:54 PM EDTSpecial Weather StatementRAHFranklin66 min
Aug 18, 5:59 PM EDTSpecial Weather StatementRAHWayne46 min
Aug 18, 6:04 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph56 min
Aug 18, 6:05 PM EDTSpecial Weather StatementRAHDurham40 min
Aug 18, 6:09 PM EDTSevere Thunderstorm WarningRAHWayne16 min
Aug 18, 6:15 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson45 min
Aug 18, 6:19 PM EDTSpecial Weather StatementRAHMontgomery, Randolph71 min
Aug 18, 6:24 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Aug 18, 6:28 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson28 min
Aug 18, 6:58 PM EDTSevere Thunderstorm WarningRAHEdgecombe17 min
Aug 18, 7:01 PM EDTSpecial Weather StatementRAHWake74 min
Aug 18, 7:06 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash54 min
Aug 18, 7:21 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson39 min
Aug 18, 7:28 PM EDTSevere Thunderstorm WarningRAHChatham, Franklin, Johnston, Lee, Nash, Wake47 min
Aug 18, 7:42 PM EDTAreal Flood AdvisoryRAHWake3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.